I'm a 32 year old male and over the last three and a half months have had these symptoms:
1. Blood on stool and toilet paper:
This appeared after about 3 days of severe diahorea, followed by constipation. The first instance happened with the first constipated bowel movement. It was on the very end of the stool, on the paper and dripped into the toilet, it was bright red. After one week it had virtually gone, though I have had tiny spots of blood since, but only when I've had diahorea (once or twice), however this has not occured for a couple of weeks now.
2. Hip/Groin/Back Pain :
This began at the same time as the blood and diahorea.
The pain is a sort of dull/mild uncomftable feeling in sometimes my buttock or lower back, sometimes in my groin and sometimes it feels deep in my hip. It also sometimes extends down the back of my thigh which feels almost like a burning pain, and I also get a numb tingling feeling in my lower leg and foot. The pain is made worse by sitting down, especially in the car or on the sofa.
3. Testicular Pain
The testicular pain started when I bent down to pick something up. It started off as a bearable pain, but after a couple of days became more severe. It then became more of a dull pain, but was still worse when bending or straining.
4. Granular on Anus
Small raised lump on anus, that looked a little bit like a mole. It would bleed very easily when wipping after bowel movements. I was perscribed a steroid cream for this, and after about 3 weeks it has virtually gone.
4. Swollen right side hernia scar:
This scar is 24 years old. It inflamed about 1 week after the testical pain started. A small painless lump appeared at the fatter end of the scar in my pubic region.
5. Pain in abdomen:
Tender feeling in lower abdomen, above bladder when pushed by doctor. This started about 1 month after initial symptoms.
6. Sore throat with white spot on right tonsil
A small ulcer like spot appeared, went away after about a week.
The symptoms that persist are, firstly the hip pain:
I have been perscribed 3 weeks of ibuprofen and rest, this helped some what but it did not go away. I was then perscribed lorezapam due to the anxiety I was experience regards my symptoms, these actually helped the hip and testicular pain a lot, but as soon as I stopped taking them it returned. I was then perscribed two weeks of 500mg twice daily Naproxen, this has certianly helped, but as soon as I sit down or am inactive the hip pain returns.
The testicular pain also persisted up until very recently:
Since starting the Naproxen the testicular pain has all but gone, but I can still feel that it could return if I strained or bent down in the wrong way. It feels as if it's lingering.
The swollen hernia scar:
It is still there, but it has reduced in size and has almost gone since taking the Naproxen.
It is still there, though it has lessend a lot and only feels tender when pressed.
I have had bloods done, which all came back fine. The Dr was especially interested in the inflammatory markers, which came back fine. However, my white blood cell count was slightly low, but with normal range still.
I have had over the past 10 years a lot of issues with my bowels. I have had severe diahorea on and off throughout that time, but have never sought medical attention. Alcohol was a major trigger, as was bread products.
I have been alcohol free for 6 weeks now, and have only had diahorea a couple of times. I am slightly consitpated, but not too badly.
I have been back and forth the doctors over this period, and I have never been satisfied. I have not been given a diagnosis, and as this hip pain is persisting, along with all the other issues, I am extremely worried I have a serious health issue such as cancer of the colon.
Under duress my GP has agreed to send me for a testicular ultrasound, and has referred me to the gastro consultant. However, she has said she is sure these will only prove I don't have any serious health issues.
What kind of alcohol were you drinking? Perhaps you should go (Completely) gluten free for 3 weeks to see if you feel better and then have a day off gluten free to see if your symptoms come back. Note this will only work if you don't have so much as a bread crumb or tsp of flour in those 3 weeks. Also were you tested for celiac's disease?
Have you been tested for Crohn's disease? This is a disease which I don't know if it totally fits your symptoms, but it's something to ask if the doctor has excluded.
Has your thyroid levels been tested? (Make sure they test for Free T3 and T4 and not just TSH, because those tend to be more accurate in figuring out what your thyroid is doing). If your thyroid is over active, this can cause severe diarrhea and if it's under active it could cause constipation.
Personally it sounds like you have a HORRIFIC case of hemorrhoids, but I think you should push for a colonoscopy or at least a sigmoidoscopy to make sure. Especially if you have any family history of colon cancers. The pain in your testicles is a little concerning, but perhaps that too could be caused by hemorrhoids, I really don't know. And if it is just all hemorrhoids you really need to figure out what is causing your constipation/diarrhea. (Which is why I suggested gluten free, celiacs, crohn's, and thyroid tests-because I know those could all cause similar problems.)
Remember it's always ok to ask why a doctor has or hasn't done something and why they're doing a specific test. It may also be a good idea to have the results of the tests printed out for your records. If you ever see a new doctor or change doctors these tests are incredibly valuable.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.